MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY, PRODUCT CODE: MMI

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TROPONIN I ULTRA (TNI-ULTRA); TROPONIN I IMMUNOASSAY, PRODUCT CODE: MMI
Model Number 10317709
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The instruction for use (ifu) states the following in the summary and explanation section: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.A positive troponin result is not always indicative of mi.Other conditions resulting in myocardial cell damage can contribute to elevated cardiac troponin i levels.These conditions include, but are not limited to, myocarditis, cardiac surgery, angina, unstable angina, congestive heart failure, and non-cardiac related causes, such as, renal failure and pulmonary embolism." the ifu states the following in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
On (b)(6) 2020, a discordant, falsely-elevated advia centaur xp troponin i ultra (tni-ultra) result was observed for one patient sample.The same sample was re-tested twice on the same system.Producing reproducibly lower results.The repeat tni-ultra results were reported to the physician(s) as the correct results.There are no reports that treatment was altered or prescribed or of adverse health consequences due to the discordant, falsely-elevated advia centaur xp troponin i ultra (tni-ultra) result.
 
Additional Manufacturer Narrative
Siemens filed initial mdr on october 1, 2020.Additional information from 10/13/2020: siemens has reviewed the information provided and has concluded the incident investigation.The customer reported a discordant, falsely-elevated tnih result for one patient.The sample was re-tested twice, using the same system and reagent pack, and produced the expected low result with good precision.Qc was in range at the time of the falsely-elevated observation, indicating the possibility of a sample-specific issue.No other tests or patient samples were affected.Preanalytic variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.While there is insufficient information to determine the cause of the false elevated initial result, preanalytic factors leading to fibrin interference cannot be ruled out as the causative agent.No product performance issue is confirmed.The customer is operational.No further device evaluation is required.The ifu states the following in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." investigation codes in section h6 have been updated to reflect the details of the investigation and results.

Brand Name
ADVIA CENTAUR XP TROPONIN I ULTRA (TNI-ULTRA)
Common Device Name
TROPONIN I IMMUNOASSAY, PRODUCT CODE: MMI
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10613340
Report Number1219913-2020-00316
Device Sequence Number2536512
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/14/2020
Device Model Number10317709
Device Catalogue Number10317709
Device Lot Number175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1